Thunderstorm Wind, Schuylkill
- When
- July 7, 2:15 PM EST
- Where
- Schuylkill County, Hometown
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 40.817, -75.967
Trees and power lines were reported down in Hometown.
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS State College, PA wrote its last area forecast discussion before the first event at Jul 7, 2:00 PM EST, 15 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE STATE COLLEGE PA 300 PM EDT MON JUL 07 2003 FIRST ROUND OF CONVECTION NEARING EASTERN BORDER OF CWA AND...BASED ON PRESENT MOVEMENT...SHOULD EXIT BY 4 PM THIS AFTERNOON. ANOTHER ROUND OF CONVECTION IN OHIO WILL REACH WESTERN AREAS THIS EVENING. WATCH BOX ISSUED FOR OHIO AND WESTERN PA FOR THIS EVENING INCLUDES MY WESTERN COUNTIES. WILL ISSUE FLOOD WATCH FOR SAME COUNTIES AS SOME AREAS HAD HEAVY RAINFALL SUNDAY AND EARLIER TODAY. NOT MUCH CHANGE EXPECTED THROUGH FRIDAY AS A FRONT LIES NW TO SE ACROSS THE AREA A WEAK SHORTWAVES MOVE ALONG THE FRONT. WITH COPIOUS MOISTURE TO THE SOUTH OF THE FRONT PLENTY OF CONVECTION LIKELY THROUGH THE WEEK WITH TIMING DIFFICULT AS DEVELOPMENT WILL BE TIED TO UPPER JET MAXES AND WEAK VORTICITY CENTERS...AND MCS DEVELOPMENT POSSIBLE. COOLER...SOMEWHAT DRIER AIR TO ARRIVE FOR THE WEEKEND WITH GRADUAL WARMING AND INCREASE IN HUMIDITY DURING THE WEEKEND. NEXT FRONT PROGGED THROUGH AREA ON MONDAY. ISC GRIDS OUT. WRKMIS SHORTLY. .CTP... PA...NONE. DIRIENZO
PAZ004>006-010>012-017>019-024>028-033>037-041-042-045-046-049>053- 056>059-063>066-071100- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE STATE COLLEGE PA 500 AM EDT MON JUL 7 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA. .DAY ONE...TODAY SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED ONCE AGAIN TODAY. THE STORMS COULD BE LOCALLY SEVERE...WITH STRONG WIND GUSTS THE MAIN SEVERE WEATHER THREAT. SLOW MOVING THUNDERSTORMS MAY ALSO PRODUCE TORRENTIAL RAINFALL LEADING TO LOCAL DRAINAGE PROBLEMS. .DAYS TWO THROUGH SEVEN... ADDITIONAL SHOWER AND THUNDERSTORM ACTIVITY WILL BE POSSIBLE ON TUESDAY...AND SOME OF THESE STORMS COULD ONCE AGAIN BE STRONG TO LOCALLY SEVERE. A COLD FRONT WILL DROP ACROSS THE AREA WEDNESDAY AFTERNOON AND NIGHT...BRINGING THE CHANCE FOR MORE LOCALLY STRONG THUNDERSTORMS. COOLER AND LESS HUMID AIR WILL BRIEFLY ARRIVE IN ITS WAKE ON THURSDAY...BEFORE THE FRONT MOVES BACK NORTH AS A WARM FRONT SIGNALLING ADDITIONAL SHOWER AND THUNDERSTORM ACTIVITY THURSDAY NIGHT INTO FRIDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED. DEVOIR
PAZ018-019-071715- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE STATE COLLEGE PA 1148 AM EDT MON JUL 7 2003 ...A STRONG THUNDERSTORM WILL AFFECT CENTRE COUNTY THROUGH 115 PM... AT 1145 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 9 MILES NORTH OF TYRONE...MOVING EAST AT 25 MPH. THE THUNDERSTORM WILL BE NEAR PORT MATILDA AROUND 1205 PM...PARK FOREST AROUND 1225 PM...UNIONVILLE AND STATE COLLEGE AROUND 1230 PM...PLEASANT GAP...BELLEFONTE AROUND 1245 PM...CENTRE HALL AROUND 1250 PM AND ZION AROUND 1255 PM. WIND GUSTS TO 50 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS STORM. BETWEEN ONE HALF INCH...AND ONE INCH OF RAIN IS ALSO LIKELY NEAR AND JUST TO THE SOUTH OF INTERSTATE 80. EXPECT INTENSE LIGHTNING FROM THIS STORM. DO NOT SEEK SHELTER UNDER TREES OR STAY IN THE OPEN WHEN LIGHTNING THREATENS. STAY INDOORS AND AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED. LAMBERT/BLEISTEIN
PAZ012-019-027-028-036-037-041-042-045-046-049>053-056>059-063>066- 071900- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE STATE COLLEGE PA 1257 PM EDT MON JUL 7 2003 ...STRONG THUNDERSTORMS WILL AFFECT PARTS OF CENTRAL PENNSYLVANIA... AND MUCH OF THE SUSQUEHANNA VALLEY THIS AFTERNOON... AT 1251 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A AREA OF HEAVY SHOWERS AND EMBEDDED THUNDERSTORMS FROM STATE COLLEGE AND RENOVO...EAST TO LOCK HAVEN...MILLHEIM AND MCCLURE. ADDITIONAL THUNDERSTORMS WERE DEVELOPING IN A LINE BOTH TO THE NORTH AND SOUTH OF THIS MAIN AREA OF RAIN. THE SHOWERS AND STORMS WERE MOVING TO THE EAST AT 25 MPH. THE THUNDERSTORMS WILL INTENSIFY DURING THE MID AFTERNOON AS THEY MOVE INTO THE VERY WARM AND HUMID AIRMASS IN PLACE ACROSS THE SUSQUEHANNA VALLEY. VERY HEAVY RAIN OF ONE INCH IN 30 MINUTES WILL FALL IN SOME LOCATIONS ...AND POSSIBLY CAUSE WATER TO POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS. WIND GUSTS TO 50 MPH AND SMALL HAIL ARE POSSIBLE WITH THE STORMS ACROSS THE SUSQUEHANNA VALLEY. SEEK SHELTER INDOORS AND AWAY FROM WINDOWS AS THE STORMS APPROACH. LAMBERT/BLEISTEIN
PAZ010-011-017-024-033-080100- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE STATE COLLEGE PA 315 PM EDT MON JUL 7 2003 ...A SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL 900 PM EDT MONDAY EVENING FOR THE FOLLOWING COUNTIES IN CENTRAL PENNSYLVANIA... CAMBRIA...CAMERON...CLEARFIELD...ELK AND SOMERSET. A SEVERE THUNDERSTORM WATCH MEANS THAT SEVERE THUNDERSTORMS ARE POSSIBLE IN AND CLOSE TO THE WATCH AREA...PRODUCING DAMAGING WINDS..LARGE HAIL..AND FREQUENT LIGHTNING. SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 55 MPH...DESTRUCTIVE HAIL...FREQUENT LIGHTNING...AND VERY HEAVY RAIN. IF STORMS APPROACH...FOR YOUR PROTECTION...MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY RAIN FLOODS ROADS QUICKLY SO DONT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. STAY TUNED TO NOAA WEATHER RADIO AND OTHER MEDIA FOR FURTHER DETAILS OR UPDATES. FOR ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT... WWW.NWS.NOAA.GOV/ER/CTP RXR/BCL/SND
The Binghamton radar (KBGM), 154 km away, was scanning. The volume nearest the first event began at 19:12 UTC.
1 thunderstorm wind. Local standard time, as filed.
Trees and power lines were reported down in Hometown.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Pennsylvania in 2003Every state in 2003This day in weather historyWarnings in Pennsylvania, July 2003
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5366915.